Ibuprofen Users Comment on Side Effects and Usage, page 6
If you use Ibuprofen, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Feeling like I’m burning up!
I’m 23 and started taking ibuprofen 800gm for the past couple of days for a cold/body aches one hour after I take it I start feeling like I’m burning up! I have taken this ibuprofen before and never felt like that…
AskDocWeb: Although not listed as a side effect of Ibuprofen, there are a few reports of hot flashes.
Ibuprofen and alcohol
MY husband broke his leg in 2007. The doctor told himm to take 2 ibuprofen each day. He didnt tell him not to drink. he usually had a couple of drinks each night. He started vomiting, had diareah and became dehydrated. Then his eyes turned yellow and then his skin. 3 weeks later he was dead from kidney and liver failure. Please do not take ibuprofen and consume any alcohol.
Hot flashes and metallic taste
I was also so happy to find this page. I just got sick and started taking Ibuprofen (Children’s Suspension Advil – because that’s what we had, since my daughter had just been sick). I was only taking 3tsp – the max dosage listed for kids every eight hours or more. Every time I took it, I would very quickly develop severe hot flashes (I am 26 and have all my body parts). It happened each time I took the Ibuprofen, and I have never had them before in my life until then. I also developed an extremely salty/metallic taste in my mouth, that made even water taste horrible. I think I discovered that is because it hinders our kidney functions and makes us retain salt (and therefore water). Hope that taste goes away soon (since I’m stopping the meds), so I can eat some food and enjoy it. Anyways, so glad I found this site and that I wasn’t alone.
Stomach very acidic
I have been using Ibuprofin while waiting a shoulder operation, 3 months now. My stomache feels very acidic and it’s worrisome, so I only take them when the swelling in my shoulder causes me great pain. I’m anxious to quit taking them altogether.
Ibuprofen severe itching
My head itches severely when I take 400 mg. I only take one occasionally for menstrual cramps but I’d rather have the pain than the itching.
Risk of heart attack or liver disease?
I am 24 years old and have scoliosis and with a lot of back pain and I have been taking ibuprofen or tylenol almost every day, but at least 3 or 4 times a week for at least the past 2 years. I have been reading adverse effects and side effects and I am beginning to worry. If I stop use now am I still at risk of a heart attack or liver disease?
AskDocWeb: Most studies are designed to explore the effects of taking a drug rather than what happens if you stop taking one. If you have ever had a heart attack or liver disease, these conditions increase the risk of serious reactions to Ibuprofen. There is also the health of your family history to consider. Do you have any relatives that suffered from these ailments? If so then you may want to discuss your genetic predisposition for these diseases with your doctor.
Note that there are also other health concerns to consider, such as breast cancer. Do you have any breast cancer in your family tree? Research suggests that regular ibuprofen use may cut a woman’s risk of developing breast cancer in half. Although it appears that every few years the studies do a flip-flop on this issue, it does appear that most malignant tumors, including colon, breast, prostate, and lung, are inhibited by NSAID use.
To readers: My 15-year-old son has flat feet and plays LaCrosse at High School. He started taking ibuprophen for leg pain after games. LaCrosse season is two-months long and today(last game)my son started vommiting blood. I am taking him to the doctor today. I don’t know if the doctor will let him play today. Please don’t take ibuprophen. Kind regards,
Can’t move my bowels without laxatives or enemas
Over the last 10 yrs anytime i took morin I got constipated: when I stopped the motrin I began regular BMs every. 6 weeks ago I hurt my back and started motrin until I got constipated and then I stopped. My bowels never worked again without a laxative or an enema. After a week from the back injury I learned I had a fracture of t12. The MRI showed no injury to the nerves. A colonoscopy was negative as well as a flatplate of the abdomen.
After 4 weeks I had a kyphoplasty to t12 and I still have severe pain. Primary MD, spinal surgeon have no idea why I can’t move my bowels without laxatives or enemas. Gastro MD says take more fiber, so I take over 30 gms a day to no avail. I don’t see why the fiber I was on before the motrin or the back injury was enough to give me 2 or more good bowel movements a day for 50 years. Could the motrin have permanently made a portion of my bowel sluggish or paralyzed? I do pass flatus.
AskDocWeb: Motrin has not been noted to do that. However, long-term use of laxatives can cause your intestines to become lazy and not work as well. This can produce an ever-increasing dependence on them. Long-term use of laxatives can actually damage the nerve cells in the colon, resulting in further constipation.
It may be helpful to know that there are different kinds of laxatives. There are bulk-forming laxatives that increase water and bulk in the stools, softeners that make the stool pass more easily, osmotic laxatives which cause water to be secreted into the colon, and stimulant laxatives that irritate the intestinal wall causing the bowel to move. Only bulk-forming laxatives should be used on a daily basis, since the other types can create dependency and/or damage the bowels. If you switch to a bulk-forming laxative you will need a lot of patience as it may take a few weeks or even months for your bowel movement to get back to normal.
Does Advil contain aspirin?
Is there ASPIRIN in this product? Thank You.
AskDocWeb: Advil (Ibuprofen) does NOT contain asprin. It is a different painkiller compared to aspirin it has some important differences.
When aspirin is used to treat children with viral diseases such as the flu or chickenpox, it may cause Reye’s syndrome, a rare brain and liver disease. Ibuprofen does not cause Reye’s syndrome.
Ibuprofen can make existing kidney problems worse. In normal doses, aspirin usually does not injure the kidneys.
Tested positive for opiates
I took a drug test a couple weeks and tested positive for opiates. I was macrobid and ibuprofen and I had taken aleve. Which one would have caused the false positive?
AskDocWeb: Sorry Jessica, none of those have been reported to cause a false positive for opiates. To see what might cause a false positive, see the big list.
false positive drug testing for thc
AskDocWeb: Although Ibuprofen may show up on a urine test as a false positive for THC or marijuana a confirmation test can tell the difference between the two and it will eliminate the false positive.
Mild side effects
Ibuprofen affects everyone differently so if you have concerns talk to your doctor. I’ve taken Ibuprofen on and off for roughly 5 years. There were a few two week periods within a year before my back surgery in April of 2008 that I was taking 1200 milligrams daily along with a Vicodin 750 every 6 hours. So ( with my family doc and my surgeon’s ok ) in a 24 hour period I was taking 4 Vicodin ES and 6 Ibuprofen with mild side effects. Now these were only two week stretches and then I pretty much stopped taking all together. I’m 5′ 11″ and 225 pounds.
Ibuprofen and night sweats
I too have noticed the connection between taking Ibuprofen and sweats. If I take it for a headache during the day, I feel very hot and uncomfortable. At night, I will wake up soaked from sweating. Curious to see what this is all about.
AskDocWeb: Ibuprofen (and acetaminophen) may cause the body to lower its temperature in a rapid fashion, which can result in night sweats. Antidepressants, high doses of niacin, tamoxifen and cortisone-based prescription medicines are also known to produce night sweats.
I’m 51 and have just started menopause including hot flashes. Have been taking OTC herbal supplements with success in reducing the number of hot flashes to 5-6/day and 1-2 at night. If I take any NSAID, ibuprofen or naproxen sodium, I will have severe hot flashes at least one every hour. I never had this problem prior to beginning menopause.
I also get hot flashes when taking any meds with ibuprofen. I had a total hysterectomy when I was 37. I am now 63 and am still having hot flashes. I did notice that the hot flashes are really worse when I take ibuprofen.
AskDocWeb: Welcome Judy. Do you use any herbal remedies for the hot flashes?
Feel nausea all the time
I used ibuprofen long term for a chronic neck pain, I got rid of the neck pain and stopped taking the ibuprofen but I cant get rid of the nausea from taking the ibuprofen will it eventually go away? I stopped taking them three days ago and feel nausea all the time.
AskDocWeb: Persistent nausea is not something that should be taken lightly. Nausea is considered “persistent” if it continues for more than 2 days, or keeps recurring. Please discuss this with your doctor. Persistent nausea could be a symptom of a number of medical conditions including ulcers, gastroenteritis, gallstones, colitis, inner ear infection, stress hormones, unpleasant odors or migraines.
If you find this page useful share it with others. If you have used Ibuprofen, use the form below to add your review of Ibuprofen, feedback or suggestions that may help others. Please note that all addresses are held confidential.